Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 145, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 5, 2012, 2:32 PM EDT for Calhoun County, South Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2012, 2:32 PM EDT (18:32 UTC)
- Expired
- Jul 5, 2012, 3:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Calhoun County, SC
The radar
The Columbia radar (KCAE), 60 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1961 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
296
WUUS52 KCAE 051832
SVRCAE
SCC017-051900-
/O.NEW.KCAE.SV.W.0145.120705T1832Z-120705T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
232 PM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CALHOUN COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 300 PM EDT
* AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF
CAMERON...OR 12 MILES NORTHEAST OF BROOKDALE...AND MOVING SOUTH AT
25 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE CAMERON
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.
LAT...LON 3356 8058 3355 8061 3354 8059 3347 8065
3351 8070 3352 8070 3359 8078 3370 8077
3370 8060 3361 8054
TIME...MOT...LOC 1831Z 003DEG 22KT 3362 8068
$$
AWPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 12:46 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 5, 12:46 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1246 PM EDT THU JUL 5 2012 .SYNOPSIS... WEAK SURFACE HIGH PRESSURE WILL REMAIN OVER THE SOUTHEASTERN STATES THROUGH THE WEEKEND AS A STRONG UPPER LEVEL RIDGE OVER THE CENTRAL PART OF THE NATION BUILDS EAST INTO THE AREA. TEMPERATURES WILL REMAIN ABOVE NORMAL WITH A CHANCE OF DIURNAL THUNDERSTORMS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATE...FORECAST REMAINS ON TRACK WITH SOME CLOUDINESS JUST SOUTH OF THE FORECAST AREA AND A FEW CUMULUS BEGINNING TO FORM OUTSIDE. EXPECT THE DEVELOPMENT TREND TO CONTINUE THROUGH THE AFTERNOON WITH SOME SHOWERS AND THUNDERSTORMS BY LATE AFTERNOON. BEST CHANCE OF CONVECTION REMAINS OVER THE NORTHWESTERN AND SOUTHEASTERN PORTIONS OF THE FORECAST AREA. THIS ALSO CORRELATES WITH SPC EXPANDED SLIGHT RISK AREA WHICH NOW ENCOMPASSES THE UPSTATE AND THE WESTERN HALF OF THE FORECAST AREA. UPDATE OUT MOMENTARILY FOR COSMETIC CHANGES. PREVIOUS DISCUSSION...WEAK HIGH PRESSURE REMAINS OVER THE REGION WITH THE UPPER LEVEL RIDGE AXIS CENTERED OVER THE MID MS VALLEY. WITH TEMPERATURES CLIMBING TOWARD TRIPLE DIGITS THIS AFTERNOON WILL SEE SCATTERED CONVECTIVE ACTIVITY DEVELOP. ALTHOUGH INSTABILITY WILL AGAIN BE PLENTIFUL WITH THE LACK OF A STRONG TRIGGER EXPECT ACTIVITY TO REMAIN SCATTERED LATE THIS AFTERNOON. BEST CHANCE FOR ACTIVITY WILL BE LATE THIS AFTERNOON INTO THIS EVENING IN THE EASTERN MIDLANDS AND SOUTHERN CSRA...AND FAR NORTHWESTERN MIDLANDS AS A SHORTWAVE MOVES THROUGH THE UPSTATE. UPDATE ALREADY OUT TO ADJUST POPS AND CLOUDS. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... SPC HAS ELAVATED THE THREAT OF SEVERE THUNDERSTORMS TO SLIGHT RISK FOR THE REMAINDER OF THIS AFTERTOON AND THIS EVENING. PW VALUES INCREASING TO AROUND 1.8 AND LI'S AROUND -4 TO -6. CONVECTIVE TEMP OF 97 ALREADY REACHED AND CU DEVELOPING OVER THE CWA. CAPES RUNNING BETWEEN 2500 AND 35OO SO EXPECT ISOLATED TO WIDELY SCATTERED SEVERE STORMS THIS EVENING AND EARLY TONIGHT. FRIDAY THROUGH SATURDAY...NOT MUCH CHANGE AS MODELS CONTINUE BUILDING THE RIDGE EASTWARD. WITH THE UPPER RIDGE INCREASING H500 HEIGHTS A BIT CURRENT TEMP FCST OF 100 AGAIN FRIDAY AND 99 SATURDAY STILL LOOK GOOD. WILL INCLUDE A 20 PERCENT CHANCE OF DIURNAL AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AREA AS LOW AND MID LEVEL MOISTURE GRADUALLY INCREASES. AT THE SURFACE...MODELS INDICATE A WEAK THERMAL TROUGH ACROSS THE UPSTATE/MIDLANDS EACH DAY. THIS WILL BE A FOCUSING MECHANISM FOR THE CONVECTION. OVERNIGHT LOWS IN THE MIDDLE 70S. NORMAL HIGHS AREA IN THE LOWER 90S AND LOWS IN THE LOWER 70S. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... LITTLE CHANGE TO THE MEDIUM AND LONG RANGE MODELS WHICH HAVE THE HIGH PRESSURE RIDGE CONTINUING TO RETROGRADE TO THE WEST TO THE ROCKIES AND AMPLIFYING. THIS WILL ALLOW A DEEP TROUGH OF LOW PRESSURE TO SETTLE OVER THE EASTERN U.S BEGINNING ON SUNDAY AND CONTINUING INTO THE MIDDLE OF NEXT WEEK. TEMPS WILL REMAIN ABOVE NORMAL OVER THE WEEKEND BUT WILL BY MID WEEK. PRECIPITABLE WATER VALUES DURING THIS PERIOD WILL BE INCREASING FROM AROUND 1.75 INCHES TO AROUND OR EXCEEDING 2 INCHES BY SUNDAY INTO WEDNESDAY. WITH INCREASED MOISTURE AND SOME UPPER SUPPORT WILL CONTINUE A DIURNAL TREND OF POPS. WILL CONTINUE WITH SLIGHT CHANCE/CHANCE POPS OVER THE WEEKEND INCREASING TO CHANCE POPS MONDAY THROUGH WEDNESDAY AS A FRONTAL BOUNDARY APPROACHESWARD THE AREA FROM THE AREA FROM THE NORTH. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. HIGH PRESSURE WILL REMAIN IN CONTROL OF THE REGION WITH WEST-SOUTHWEST WINDS OF 7 KNOTS OR LESS. SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS...HOWEVER CONFIDENCE IN TIMING AND COVERAGE REMAIN TOO LOW TO INCLUDE IN TAF ATTM. ANY ACTIVITY WHICH DEVELOPS WILL DISSIPATE WITH SUNSET AND THE LOSS OF HEATING. EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE IN DIURNAL CONVECTION AND PATCHY EARLY MORNING FOG...FRIDAY THROUGH MONDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM...02 LONG TERM...02 AVIATION...
Hazardous weather outlook, Jul 5, 5:11 AM EDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 511 AM EDT THU JUL 5 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-060915- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 511 AM EDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:45 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 45 min |
| Jul 5, 3:58 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 47 min |
| Jul 5, 5:06 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 39 min |
| Jul 5, 5:30 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 45 min |
| Jul 5, 5:49 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 41 min |
| Jul 5, 6:14 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 46 min |
| Jul 5, 6:18 PM EDT | Severe Thunderstorm Warning | CAE | Lee, Sumter | 42 min |
| Jul 5, 6:25 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 50 min |
| Jul 5, 6:34 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Lancaster | 41 min |
| Jul 5, 6:42 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 48 min |
| Jul 5, 7:11 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 49 min |
| Jul 5, 7:14 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lancaster | 46 min |
| Jul 5, 7:31 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield | 44 min |
| Jul 5, 7:41 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lee | 49 min |
| Jul 5, 7:58 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 62 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.